Alert archive / Florida / Wind Advisories in 2006

Wind Advisory 2, NWS Jacksonville, FL

February 26, 2006Flagler County, Florida

NWS Jacksonville, FL issued this wind advisory at Feb 26, 2006, 8:36 AM EST for Flagler County, Florida. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2006, 8:36 AM EST (13:36 UTC)
Expired
Feb 26, 2006, 3:18 PM EST
In force
7 hr
Issued by
NWS Jacksonville, FL

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 1.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2006-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2006-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -281 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
-281 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KJAX 261336
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
836 AM EST SUN FEB 26 2006

FLZ033-038-262200-
/O.CAN.KJAX.LW.Y.0006.000000T0000Z-060227T0000Z/
/O.NEW.KJAX.WI.Y.0002.060226T1336Z-060226T2200Z/
ST JOHNS-FLAGLER-
INCLUDING THE CITIES OF...ST AUGUSTINE...PALM COAST
836 AM EST SUN FEB 26 2006

...LAKE WIND ADVISORY IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS NOW ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

STRONG HIGH PRESSURE WILL BUILD SOUTH TOWARD THE REGION TODAY...
PRODUCING NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS OF
AROUND 40 TO 45 MPH AT TIMES...ESPECIALLY NEAR THE COAST. PEAK
GUSTS OF NEAR 45 MPH HAVE BEEN MEASURED BY A COASTAL MARINE
STATION AT ST AUGUSTINE AND A SKYWARN SPOTTER RECENTLY. THE WINDS
WILL VERY GRADUALLY DIMINISH LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 TO 39 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES ON AREA BRIDGES. MOTORISTS
SHOULD USE EXTRA CAUTION.

$$

FLZ020>025-030>032-035>037-040-GAZ132>136-149>154-162>166-270000-
/O.CON.KJAX.LW.Y.0006.000000T0000Z-060227T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-PUTNAM-MARION-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER...
STARKE...GREEN COVE SPRINGS...TRENTON...GAINESVILLE...PALATKA...
OCALA...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON...
WAYCROSS...BLACKSHEAR...NAHUNTA...BRUNSWICK...STATENVILLE...
HOMERVILLE...FOLKSTON...WOODBINE...ST MARYS
836 AM EST SUN FEB 26 2006

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

STRONG HIGH PRESSURE WILL BUILD SOUTH TOWARD THE REGION TODAY...
PRODUCING NORTH TO NORTHEAST WINDS 20 TO 25 MPH WITH HIGHER
GUSTS. THE WINDS WILL DIMINISH DURING THE EVENING.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH ARE EXPECTED. SMALL BOATS WILL BE ESPECIALLY PRONE TO
CAPSIZING. BOATERS IN THE ADVISORY AREA SHOULD AVOID OPEN WATER
AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS.

$$
1 follow-up statement
000 
WWUS72 KJAX 262018
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
318 PM EST SUN FEB 26 2006

FLZ033-038-270000-
/O.CAN.KJAX.WI.Y.0002.000000T0000Z-060226T2200Z/
/O.EXA.KJAX.LW.Y.0006.000000T0000Z-060227T0000Z/
ST JOHNS-FLAGLER-
INCLUDING THE CITIES OF...ST AUGUSTINE...PALM COAST
318 PM EST SUN FEB 26 2006

...WIND ADVISORY IS CANCELLED...
...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

STRONG HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH TOWARD THE
REGION THE REMAINDER OF TODAY. NORTHERLY WINDS OF AROUND 20 MPH
WITH OCCASIONAL GUSTS OF 30 TO 35 MPH ARE EXPECTED...ESPECIALLY
OVER THE INTRACOASTAL WATERWAY AND THE BEACHES.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA SHOULD
AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS.

$$

FLZ020>025-030>032-035-036-GAZ132>136-149>154-162>166-262130-
/O.CAN.KJAX.LW.Y.0006.000000T0000Z-060227T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-
WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-
CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER...
STARKE...GREEN COVE SPRINGS...TRENTON...GAINESVILLE...DOUGLAS...
HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON...WAYCROSS...
BLACKSHEAR...NAHUNTA...BRUNSWICK...STATENVILLE...HOMERVILLE...
FOLKSTON...WOODBINE...ST MARYS
318 PM EST SUN FEB 26 2006

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELED THE
LAKE WIND ADVISORY. WIND SPEEDS WILL CONTINUE TO DIMINISH
REMAINDER OF THIS AFTERNOON. HOWEVER...OCCASIONAL GUSTS NEAR 25
MPH ARE STILL EXPECTED REMAINDER OF TODAY.

$$

FLZ037-040-270000-
/O.CON.KJAX.LW.Y.0006.000000T0000Z-060227T0000Z/
PUTNAM-MARION-
INCLUDING THE CITIES OF...PALATKA...OCALA
318 PM EST SUN FEB 26 2006

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

STRONG HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH TOWARD THE
REGION INTO EARLY THIS EVENING...PRODUCING NORTH TO NORTHEAST
WINDS OF 15 TO 20 MPH WITH GUSTS UP TO NEAR 30 MPH MAINLY OVER
EASTERN PUTNAM AND EASTERN MARION COUNTIES ON AREA LAKES AND
INLAND WATERWAYS. THE WINDS WILL DIMINISH DURING THE EVENING.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH ARE EXPECTED OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. 
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE
ADVISORY AREA SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN
WIND PROTECTED INLETS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Feb 26, 2:35 AM EST, 6 hours 1 minute earlier.

Area forecast discussion, Feb 26, 2:35 AM EST, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
235 AM EST SUN FEB 26 2006

.SHORT TERM...APPROACHING SHORTWAVE WILL MOVE OVER FORECAST AREA THIS
MORNING...AND EAST OF AREA THIS AFTERNOON/EVENING. FIRST BAND OF RAIN
WILL EXIT OUR SOUTHERN COUNTIES EARLY THIS MORNING. SECONDARY BAND
NOW OVER CTRL GA-FL PNDL WILL MOVE QUICKLY ACROSS FORECAST AREA
THROUGH MID MORNING. RAIN CHANCES DIMINISH FROM W TO E DURING
MORNING AS SHORTWAVE MOVES BY...CLOUDS SHOULD DECREASE IN SRN GA
THIS AFTERNOON...THOUGH LOW CLOUDS MAY BE SLOW TO CLEAR IN NRN FL
UNTIL MID/LATE AFTN. DECENT PRESSURE GRADIENT...COLD ADVECTION AND
30-40KT LOW-LEVEL FLOW WILL YIELD WINDY DAY TODAY...WILL GO WITH
LAKE WIND ADVISORY ENTIRE FORECAST AREA. TEMPS WILL LIKELY FALL
DURING THE MORNING WITH CLOUDS AND COLD ADVECTION...BUT ARE LIKELY
TO LEVEL OFF AND EVEN RISE A FEW DEGREES IN AFTERNOON IF SUN COMES
OUT.

COLD NIGHT TONIGHT WITH HIGH BUILDING OVER AREA...LEADING TO CLEAR
SKIES AND DIMINISHING WINDS. COULD SEE INLAND TEMPS GET TO FREEZING
MARK AROUND DAWN...BUT BRIEF AND MARGINAL ESP IF WINDS STAY UP
AROUND 5 MPH...SO NO FREEZE WARNING AT THE MOMENT.

NICE DAY MONDAY AFTER COLD START...TEMPS SHOULD REBOUND INTO LOW/MID
60S MON...AND UPR 60S/LOW 70S TUE.

.LONG TERM...WARM UP CONTINUES REMAINDER OF WORKWEEK...ALONG WITH
DRY CONDITIONS...WITH BROAD UPPER RIDGE OVER THE REGION.

&&

.MARINE...WILL CONTINUE EXISTING HEADLINES WITH GALES EXPECTED IN THE
OFFSHORE WATERS AND SMALL CRAFT ADVISORY CONDITIONS NEAR SHORE. WILL
ALSO BE ISSUING A HIGH SURF ADVISORY FOR FLAGLER AND SAINT JOHNS
COUNTIES FROM AROUND MIDDAY TODAY THRU EARLY MON MORNING. WAVE WATCH
GENERATING 8 TO 10 FT SEAS RIGHT OFF THE COAST OF THIS AREA AND
GFS SWAN GUIDANCE INDICATES 7 FOOT BREAKERS ARE POSSIBLE WITH
NNE WIND COMPONENT AND SHORELINE HAVING A BIT MORE N FACE.

&&

.FIRE WEATHER...WITH STRONG WINDS EXPECTED TODAY...IT WILL ONLY TAKE
ONE 35% RH OBSERVATION TO REACH RED FLAG CRITERIA IN NE FL. STILL APPEARS
THAT RH VALUES WILL ONLY DROP TO NEAR 40% OVER PORTIONS OF NE FL.
HOWEVER...ANY ADDITIONAL SFC INSOLATION MAY WIN OUT OVER COLD AIR
ADVECTION AND BRING RH VALUES DOWN ENUF TO NECESSITATE A SHORT FUSE RFW.
DAY SHIFT WILL NEED TO CLOSELY MONITOR. STILL LOOKS LIKE RED FLAG
CONDITIONS ARE CERTAIN FOR MOST OF NE FL FOR MON. IN ADDITION...PARTS
OF SE GA MAY GET CLOSE TO A RED FLAG. FOR NOW...HAVE EXPANDED THE FIRE
WX WATCH FOR A FEW MORE COUNTIES IN NE FL. DAY SHIFT WILL LIKELY UPGRADE
THIS TO A WARNING...AS WELL AS PIN DOWN RH DURATIONS IN SE GA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  55  30  62  35 /  10   0   0   0
SSI  53  35  57  40 /  20   0   0   0
JAX  57  32  61  39 /  30   0   0   0
SGJ  60  40  60  44 /  50   0   0   0
GNV  62  32  65  38 /  40   0   0   0
OCF  64  34  67  39 /  50   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 8 AM SUNDAY TO 7 PM SUNDAY FOR THE
     FOLLOWING ZONES: ALACHUA...BAKER...BRADFORD...CLAY...
     COLUMBIA...DUVAL...FLAGLER...GILCHRIST...HAMILTON...
     MARION...NASSAU...PUTNAM...ST JOHNS...SUWANNEE...AND UNION.

     HIGH SURF ADVISORY FROM 1 PM SUNDAY TO 4 AM MONDAY FOR THE
     FOLLOWING ZONES: FLAGLER...AND ST JOHNS.

     FIRE WEATHER WATCH FROM 11 AM MONDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: ALACHUA...BAKER...BRADFORD...CLAY...
     COLUMBIA...DUVAL...GILCHRIST...HAMILTON...MARION...NASSAU...
     PUTNAM...SUWANNEE...AND UNION.

GA...LAKE WIND ADVISORY FROM 8 AM SUNDAY TO 7 PM SUNDAY FOR THE
     FOLLOWING ZONES: APPLING...ATKINSON...BACON...BRANTLEY...
     CHARLTON...CLINCH...COASTAL CAMDEN...COASTAL GLYNN...
     COFFEE...ECHOLS...INLAND CAMDEN...INLAND GLYNN...JEFF
     DAVIS...PIERCE...WARE...AND WAYNE.

MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
     FERNANDINA BEACH TO FLAGLER BEACH FL OUT 20 NM.

     GALE WARNING UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES: ALTAMAHA
     SOUND GA TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

PUBLIC...WOLF
MARINE/FIRE WX...CARROLL
Hazardous weather outlook, Feb 26, 5:30 AM EST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 AM EST SUN FEB 26 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
530 AM EST SUN FEB 26 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...LAKE WIND ADVISORY IN EFFECT TODAY...
...GALE WARNINGS IN EFFECT FOR THE OFFSHORE COASTAL WATERS...
...HIGH SURF ADVISORY ALONG A PORTION OF THE NORTHEAST FLORIDA
COAST...FROM ST. AUGUSTINE SOUTH...
...HIGH RISK OF RIP CURRENTS ALONG THE NORTHEAST FLORIDA COAST...
MODERATE RISK ALONG THE SOUTHEAST GEORGIA COAST.

STRONG HIGH PRESSURE BUILDING IN FROM THE NORTHWEST WILL PRODUCE
GUSTY NORTH TO NORTHEAST WINDS TODAY. A LAKE WIND ADVISORY HAS
BEEN POSTED FOR NORTHEAST WINDS 20 TO 25 MPH WITH HIGHER GUSTS.

THERES A HIGH RISK OF RIP CURRENTS ALONG THE NORTHEAST FLORIDA
COAST...WITH A MODERATE RISK ALONG THE SOUTHEAST GEORGIA COAST.
PLEASE REFER TO THE LATEST SURF ZONE FORECAST.

GALE WARNINGS ARE IN EFFECT FOR THE OFFSHORE COASTAL WATERS DUE
TO NORTH WINDS 30 TO 35 KNOTS WITH GUSTS TO 40 KNOTS. SMALL CRAFT
ADVISORIES WILL CONTINUE OVER THE NEARSHORE COASTAL WATERS.

BRIEF SUBFREEZING TEMPERATURES AND PATCHY FROST WILL BE POSSIBLE
TOWARD DAWN MONDAY WELL INLAND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

...MODERATE RISK OF RIP CURRENTS MONDAY...

A MODERATE RISK OF RIP CURRENTS WILL EXIST MONDAY. PLEASE REFER
TO THE LATEST SURF ZONE FOREAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

WOLF

In the hours before

Local storm report, Feb 26, 4:10 AM EST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 AM EST SUN FEB 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     TSTM WND DMG     1 NE PALM COAST         29.58N 81.20W
02/26/2006                   FLAGLER            FL   EMERGENCY MNGR

            ONE OAK TREE BLOWN DOWN ON ROAD AT FERNWOOD LANE AND
            FLEETWOOD DRIVE.

&&

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 4:41 AM ESTLake Wind AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more14 hr

Nearby

Wind Advisories in Florida, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.